MAUDE Adverse Event Report: CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer, that the y1301, y-knot flex 1.3mm all-suture anchor was being used during a shoulder instability procedure on (b)(6) 2023 date when it was reported ¿unclear if the tip of the driver fell into the surgical site or if it fell outside the surgical site.The surgeon couldn´t find the tip in the surgical site.But the surgeon has decided that the patient will undergo an x-ray examination at the next return visit.The surgery was carried out without delay.To the best of (b)(6) knowledge, the patient has not suffered any damage because of what happened.No replacement anchor was used.The surgeon left the anchor whose driver (tip) had broken.The surgeon then set two more anchors of the same type which worked as they should.¿.The procedure was completed with the same alternate device and there was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer, that the y1301, y-knot flex 1.3mm all-suture anchor was being used during a shoulder instability procedure on (b)(6) 2023 date when it was reported ¿unclear if the tip of the driver fell into the surgical site or if it fell outside the surgical site.The surgeon couldn´t find the tip in the surgical site.But the surgeon has decided that the patient will undergo an x-ray examination at the next return visit.The surgery was carried out without delay.To the best of katarina's knowledge, the patient has not suffered any damage because of what happened.No replacement anchor was used.The surgeon left the anchor whose driver (tip) had broken.The surgeon then set two more anchors of the same type which worked as they should.¿.The procedure was completed with the same alternate device and there was no report of injury, medical intervention, or extended hospitalization to the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.Root cause cannot be determined, however, based upon photos and the ifu; a possible cause of this event could be excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 8 complaints, regarding 9 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Inspect instruments after use to ensure they have not been damaged.Avoid lateral loading while inserting y-knot anchors.Maintain proper alignment during insertion of anchors and disengagement of drivers.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
Y-KNOT FLEX 1.3MM ALL-SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17789150
Report Number1017294-2023-00086
Device Sequence Number6252936
Product Code MBI
UDI-Device Identifier10845854021651
UDI-Public(01)10845854021651(17)280625(10)1325435
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY1301
Device Lot Number1325435
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/27/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic